I posted a question last month but I don't think I explained it well enough.
I had been excessively washing my face throughout April because I had joined the gym...this caused a dryness similar to a dry river bed look on my cheeks but it was not flaky; it was worse after swimming or showering.
The doctor prescribed Daktacort cream to be used over 2 weeks.
This seemed to clear the dryness up but I had to use a moisterizer after washing.
After a week of the daktacort cream I noticed some flakyness above my eyebrow after a hot shower so I started using the daktacort cream again; whilst on this I kept getting a burning / stinging sensation along my forehead (approx 1cm above eyebrow and 4cm across), after a couple of days I noticed a raised patch (looked similar to Australia in shape lol), then it became so swollen that I could not raise my eyebrows (I have a deep crease line all the way across my forehead normally) this was not visible.
I went to the doctor who said "I can't see anything" but heres some steroid cream; initially this started to reduce the swelling after 1 application. the following morning my forehead was still swollen but it had a doughy feel to it and it is now extremely sensitive; I carried on with the cream but it would not reduce the swelling any further nor did it get any worse.
This is causing alot of pain and pressure above and between my eyes and it is 3 months on and it is still not getting any better....before the skin round my forehead was tight now it is raised nearly twice as much, if I press on the swelling my finger sinks into the skin then the skin slowly pops back up (sometimes it feels like this area is pulsing).
I think in short term I have damaged the upper layer of my skin by washing too much hence the flakyness; I do not suffer from dryness anywhere else, I never even suffered on my face till I joined the gym and went mad over washing my face.
From the symptoms the possibility of seborrheic dermatitis needs to be ruled out. Seborrheic dermatitis is a common skin condition that causes flaky,dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. People with seborrheic dermatitis produce too much sebum (the natural skin oil). Later, pityrosporum yeast grows excessively in the sebum, sometime along with bacteria, making the dermatitis more persistent.
Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hi...I looked into SD before I don't suffer from the flaking like you have described....when i do suffer from the dryness it is only after washing only it does not flake away just sits there till i moisterize....I don't have any flaking in my eyebrows or under my nose, there is no redness nor itching, my scalp is clear as well.
When i went back to see the doctor after the daktacort treatment and he was fairly sure it was not SD.
I think i may have confused the question...when i mentioned the patch i mean't the skin looked like a blemish but this was because the forehead had swollen...this area has never been dry or itchy just swollen, even after washing the skin is still soft but very sensitive......it has been going on for 4 months if it was SD would I have noticed by now?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.